MAUDE Adverse Event Report: NOVASTEP SAS CENTROLOCK; IMPLANT CENTROLOCK DROIT STEP 4

NOVASTEP SAS CENTROLOCK; IMPLANT CENTROLOCK DROIT STEP 4
Model Number PL070104
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Arthralgia (2355); Impaired Healing (2378); Malunion of Bone (4529)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product remained implanted.Batch record reviewed: no root cause identified from the manufacturing process.X-rays retrieved: suggests a misalignment of the bone fragments no correction or clinical outputs mentioned from the surgeon's side.Product initially remained implanted, but finally removed on (b)(6) 2026.Decision taken on (b)(6) 2025: the delay is due to the decision of the healthcare professional to wait for the 6-month recovery period before assessing the success of the bone recovery.According to the surgeon, the patient does not show any prior risk of failure and has followed the recovery instructions.On our side, we inspected 3 parts from the same implant batch with internal control means and confirmed their conformity to our geometrical specifications.Additional lab investigations have been performed on another explanted device from the same batch number, involved in a similar incident fda report: 3010673777-2025-00004, and in comparison, with one non-used device of the same batch number.Shipped for analysis on dec.17 to critt lab, for in-depth analysis of the material and the breakage profile, and by comparison to a not-used device of the same batch number.Following testing performed: chemical analysis testing: /cp and combustion examination of the fracture surface using a binocular microscope and sem microscopic examination vickers full-depth hardness testing.Conclusion of the analysis - as stated in the critt report n°25.12.150, dated 24/02/2026: the fracture of the centrolock implant is not due to poor-quality raw materials in terms of chemical composition, microstructure, or hardness.The fracture is caused by implant fatigue, potentially due to excessive and abnormal bending.Thus, the conclusions relative to raw material applies to the device in cause here.In addition, the explant has been retrieved on may 4th: the breakage profile is also typical of a fatigue breakage.Thus, considering the similarities between this case and the r2532614 one, we can assume that the cause of fracture is likely to be the same.
 
Event or Problem Description
During the follow-up x-ray at t+6 weeks after implantation, the surgeon observed that the implant has broken since its implantation.Case: transverse osteotomy for bunion correction.Consequence: correction not stable - potential delay for recovery, and potential need of an additional surgical procedure for correction.The surgeon decided to maintain the implants in the patient as the bone healing was going on then on (b)(6) 2025: the surgeon informed that he planned to remove the implant on (b)(6) 2026, and on (b)(6) 2026: revision surgery performed, centrolock explanted and replaced by peca screws.The device was retrieved on april 30th 2026 and shipped to hq on may 4th 2026.

Brand Name
CENTROLOCK
Common Device Name
IMPLANT CENTROLOCK DROIT STEP 4
Manufacturer (Section D)
NOVASTEP SAS
2 all jacques frimot, 35000
rennes 35000
rennes, france 35000
FR  35000
Manufacturer Contact
patrick lebas lebas
2 all jacques frimot, 35000 rennes
rennes, 35000
FR   35000
MDR Report Key25357998
Report Number3010673777-2025-00003
Device Sequence Number10613045
Product Code HRS
UDI-Device Identifier03700879511870
UDI-Public03700879511870
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPL070104
Device Lot NumberL20966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown